Tennessee, 2010Flash Flood and Damaging Winds in Tennessee, June 24, 2010
June 24, 2010 · NWS OHX · 3 events in 3 counties and zones
Severe thunderstorms developed across three counties in the eastern half of Middle Tennessee through the afternoon into the early evening hours on June 24th. These severe thunderstorms produced thunderstorm wind damage and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- $1,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across three counties in the eastern half of Middle Tennessee through the afternoon into the early evening hours on June 24th. These severe thunderstorms produced thunderstorm wind damage and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 24, 11:37 AM CST, 48 minutes earlier.
Area forecast discussion, Jun 24, 11:37 AM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT THU JUN 24 2010
.UPDATE...FOR 18Z AVIATION DISCUSSION.
&&
.AVIATION...18Z AVIATION DISCUSSION.
UNCERTAINTIES...EXACT DEVELOPMENTAL LOCATIONS SHWRS/TSTMS/IMPACTS
AND VSBY FG RESTRICTIONS AFTER 25/06Z. SEVERAL AMDS POSSIBLE THRU
25/18Z. EXPECT NUMEROUS SHWRS/TSTMS DEVELOPMENT ACROSS MID STATE
TO CONTINUE AS MOISTURE RICH AIRMASS...DIURNAL INSTABILITY AND
LIFTING MECHANISMS...AND AN APPROACHING COOL FRONT FROM THE NW
TO MOVE INTO MID STATE LATER THIS AFTERNOON. ADDRESSED LIKELY
SHWRS/TSTMS DEVELOPMENT AT TAF SITES WITH PREVAILING VCTS BNA/CSV...
WITH TEMPO IFR VSBYS/MVFR CEILINGS PER DEVELOPMENT OF SOME MODERATE
SHWRS THRU 25/02Z. SHWRS SHOULD LAST THRU AOA 25/06Z...BUT
DID NOT INCLUDE TSTMS AS INSTABILITY WILL WEAKEN QUICKLY WITH
DIURNAL INFLUENCES SUBSIDING AFTER 25/02Z. FOG POSSIBLE BOTH
BNA/CSV...WITH IFR VSBYS BNA/CSV...AND POSSIBLY LIFR/VLIFR VSBYS
CSV...IF ENOUGH BREAKS IN BKN CI OCCUR. DRYING ACROSS MID STATE N
PORTIONS EXPECTED THRU A0A 25/16Z...WHEN FRONT EXPECTED TO MOVE N
AGAIN ACROSS MID STATE...ALLOWING MOISTURE RICH AIRMASS TO RETURN.
&&
.PREV DISCUSSION.../ISSUED 1045 AM CDT THU JUN 24 2010/
.UPDATE...THE MORNING UPPER AIR HERE AT OHX SHOWS A MOIST AND
UNSTABLE ENVIRONMENT. PW VALUES ARE NEAR 2" WITH CAPE OVER 2000
AND LI ABOUT -5. A COLD FRONT WAS LOCATED JUST NORTH OF KY. THE
FRONT WILL COME DOWN INTO MID TN THIS AFTERNOON AND EVENING. THE
FRONT WILL BE ENCOUNTERING PEAK HEATING AND DESTABILIZATION OVER
NORTH MID TN THIS AFTERNOON...SO STORMS COULD BECOME A LITTLE MORE
THAN "SCATTERED". POPS WILL BE RAISED TO 60 PERCENT (LIKELY) FOR
MUCH OF THE NORTH HALF AND ESPECIALLY PLATEAU. LOCALIZED HEAVY
DOWNPOURS WILL OCCUR AS THE STORMS DRIFT EAST SOUTHEAST NEAR 10
MPH. IT WOULD NOT BE SURPRISING IF A HANDFUL OF WARNINGS WERE
ISSUED THIS AFTERNOON...WITH SOME OF THE STORMS PRODUCING BRIEF
DOWNBURST WINDS.
.PREV DISCUSSION.../ISSUED 417 AM CDT THU JUN 24 2010/
.DISCUSSION...A COLD FRONT WILL ENTER THE MID STATE TODAY,
PRODUCING SCATTERED CONVECTION ACROSS MIDDLE TENNESSEE, MAINLY
DURING THE AFTERNOON. NOT SURE THAT THE FRONT WILL ENTIRELY CLEAR
THE MID STATE, BUT TEMPERATURES WON'T BE QUITE AS HOT TODAY AND
TOMORROW, SO WE WILL GET SLIGHT RELIEF FROM THE HEAT.
TEMPERATURES WILL RETURN TO THE MID 90'S FOR THE WEEKEND, AS HIGH
PRESSURE TEMPORARILY REGAINS CONTROL OF THE WX PATTERN, BUT A
SECOND FRONTAL PASSAGE MONDAY OR MONDAY EVENING WILL BRING
LONGER-LASTING RELIEF, WITH HIGH TEMPERATURES TUESDAY-THURSDAY
ACTUALLY IN THE 80'S MOST AREAS, AND DEW POINTS DROPPING INTO THE
50'S BY MID-WEEK.
THUS, WE WILL FINALLY TRANSITION FROM A BERMUDA HIGH PATTERN AS AN
UPPER RIDGE BUILDS OVER THE CENTRAL US, PRODUCING A NORTHERLY FLOW
ALOFT AS COOLER, DRIER AIR FINALLY ADVECTS INTO THE THE MID STATE,
BREAKING THE WEEKS-LONG HEAT WAVE.
AS FOR POP'S, EXPECT ISOLATED-SCATTERED CONVECTION THROUGHOUT THE
WEEKEND AND INTO NEXT WEEK UNTIL THE MAIN FRONTAL PASSAGE FINALLY
DRIES US OUT. HAVE GENERALLY GONE ABOVE MOS, ESPECIALLY DURING THE
DAYTIME, AS THESE FRONTS COME THROUGH. DESPITE THE PREVALENT MOISTURE
AND INSTABILITY, BELIEVE MOST STORMS WILL BE BELOW SEVERE
THRESHOLDS, AS THE SPC DOES NOT HAVE MIDDLE TENNESSEE OUTLOOKED
FOR ANY SEVERE WEATHER THROUGH DAY 8.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31
Hazardous weather outlook, Jun 24, 8:06 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
906 AM CDT THU JUN 24 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-251415-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
906 AM CDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
AN APPROACHING COLD FRONT WILL CAUSE SCATTERED THUNDERSTORMS TO
DEVELOP. SOME OF THE STORMS COULD BE STRONG...OR VERY BRIEFLY
SEVERE...THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING WILL OCCUR...AND A FEW STORMS MAY PRODUCE BRIEF
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
13
Thunderstorm Wind, Warren
- When
- June 24, 12:25 PM CST
- Where
- Warren County, 0.68 mi WNW of Oak Grove
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.705, -85.980
One large tree was downed and was blocking Petigap Road.
Flash Flood, Clay
- When
- June 24, 4:00 PM CST
- Where
- Clay County, 1.59 mi S of Celina to 1.55 mi S of Celina
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.527, -85.501
Heavy rainfall washed boulders onto State Highway 52 just outside of Celina.
Thunderstorm Wind, Rutherford
- When
- June 24, 5:26 PM CST
- Where
- Rutherford County, 1.05 mi S of Murfreesboro Arpt to 0.97 mi S of Murfreesboro Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $11,000
- Reported by
- Trained Spotter
- Coordinates
- 35.865, -86.377
Several trees were downed in the East Northfield/Huntington Drive area. A traffic light was also damaged. Extent of damage to traffic light was unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 24, 20103 deaths · 2 events
- Tornado and Damaging Winds in Connecticut, June 24, 201030 injured · $6.8 million · EF1 · 22 events
- Hail and Damaging Winds in New Jersey, June 24, 20101 death · 2 injured · $751,000 · 1.25 in hail · 15 events
- Lightning Strike in Texas, June 24, 20101 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 24 to 25, 2010$1.5 million · 2.5 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20102 injured · $1.9 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 24, 20102 injured · $480,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Massachusetts, June 24, 2010$287,000 · 1.75 in hail · 30 events
- Damaging Winds in Virginia, June 24, 20101 injured · $282,000 · 70 kt wind · 21 events
- Flash Flood and Hail in New Mexico, June 24, 2010$750,000 · 0.88 in hail · 2 events
- Damaging Winds in West Virginia, June 24, 2010$439,000 · 87 kt wind · 5 events
- Flash Flood and Hail in Arkansas, June 24, 2010$382,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243484, 243477, 243487.